My Sanford Chart allows you secure online access to your personal health information and your child's health information. It's available anywhere you have internet access. There is no cost to you and registering is quick and simple.
High-risk means that a medicine can cause serious health problems or accidents. High-risk doesn't always mean "do not use." It can mean "use with care" when a medicine is more likely to help you than harm you.
If your doctor prescribes a medicine that may make you feel confused, drowsy, or dizzy, pay attention to how it affects your balance and how it makes you feel. Take extra care to prevent a fall. A fall can lead to serious problems that can change your quality of life.
As you age, your body changes. When you take a medicine, you may get a stronger effect now than when you were younger. For example, you may get more dizzy or drowsy. And you may be more likely to have dangerous side effects when you take more than one medicine. For example, taking a pain medicine along with a sleep medicine could cause you to stop breathing.
To help avoid serious side effects, talk to your doctor and pharmacist about your medicines.
Call 911 anytime you think you may need emergency care. For example, call if:
Call your doctor now or seek medical care right away if:
Watch closely for changes in your health, and be sure to contact your doctor if you have fallen, even if you aren't hurt.
Don't feel embarrassed to let your doctor know that you have fallen. Your doctor may be able to adjust your medicine or give other advice so you can prevent more falls.
|Primary Medical Reviewer||E. Gregory Thompson, MD - Internal Medicine|
|Specialist Medical Reviewer||Elizabeth A. Phelan, MD, MS - Geriatric Medicine|
|Last Revised||May 4, 2012|
To learn more visit Healthwise.org
© 1995-2013 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.